MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR

BAYER MEDICAL CARE INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR
Model Number 86600129
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); Hemodynamic instability (4868)
Type of Reportable Event Death
Additional Manufacturer Narrative
This investigation remains in progress.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
On april 10, 2024, bayer medical care inc.Was notified that a patient had died in (b)(6) 2024 during a right-heart catheterization procedure while connected to a medrad® avanta fluid management injection system (serial number unknown).
 
Event or Problem Description
On april 10, 2024, bayer medical care inc.Was notified of a patient death that occurred in (b)(6) of 2024 while the patient was connected to a medrad® avanta fluid management injection system (sn (b)(6)) during a right-heart catheterization to determine suitability for a tricuspid valve replacement.At an unspecified point during the study, the patient suddenly became unstable due to unknown clinical factors.The details of any medical intervention undertaken leading up to the patient's death are unknown, despite multiple attempts to gain this information.Bayer medical care inc.Has not received an autopsy report and/or cause of death statement.Although unrelated to the patient event above, the hospital staff further communicated that during the procedure, the hemodynamic waveform, as measured by a third party's pressure transducer connected to the medrad® single patient disposable set (spat) had dampened.
 
Additional Manufacturer Narrative
A system service check of the medrad® avanta fluid management injection system, serial number (b)(6), was performed on (b)(6) 2024, which confirmed that the injector was operating within bayer specifications.The medrad® spat and the multi-patient disposable set (mpat) in use during the incident were not saved.Lot numbers for the subject disposables were not provided; therefore, testing of retained samples is not possible.Additional applications training was provided by the bayer clinical performance team.In regard to the allegation of a dampened waveform, no further investigation was possible without returned disposable sets or identification of lot numbers.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Additional Manufacturer Narrative
Udi related data quality updates only.Correction: for udi data discrepancy/mismatch on previously submitted mdr and to ensure the device identification data is in alignment with gudid.

Brand Name
AVANTA FLUID MANAGEMENT SYSTEM
Common Device Name
ANGIOGRAPHIC INJECTOR
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key19118267
Report Number2520313-2024-00008
Device Sequence Number15229426
Product Code DXT
UDI-Device Identifier00616258021447
UDI-Public(01)00616258021447(11)220622
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86600129
Device Catalogue NumberAVA 500 TABL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer05/08/2024
Not provided
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/13/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MULTI-PATIENT DISPOSABLE SET (MPAT).; MULTI-PATIENT DISPOSABLE SET (MPAT).; SINGLE-PATIENT DISPOSABLE SET (SPAT).; SINGLE-PATIENT DISPOSABLE SET (SPAT).
Outcome Attributed to Adverse Event Death;
Patient SexUnknown